Missouri, 2005

Flood in Missouri, February 13, 2005

February 13, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 13, 3:50 AM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 13, 3:50 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 AM CST SUN FEB 13 2005

.DISCUSSION...
MAIN FORECAST CONCERN IS WITH ONGOING PRECIPITATION AND CONTINUED
THREAT OF FLOODING. WILL EXTEND FLOOD WATCH INTO AFTERNOON HOURS.
ALREADY HAVE ISSUED SOME RIVER FLOOD WARNINGS AND WATCHING SOME
OTHER RIVERS IN THE WATCH AREA SO FEEL IT IS PRUDENT TO LEAVE WATCH
GOING UNTIL RAIN CHANCES TAPER OFF.

UPPER LOW MOVING INTO EAST CENTRAL KANSAS AT THIS TIME WILL BE
LIFTING NORTHEAST TODAY. RADAR STILL SHOWING A FAIR AMOUNT OF
PRECIPITATION OCCURRING WITH THIS LOW AND SO EXPECT PERIODS OF RAIN
TO CONTINUE AS IT LIFTS UP ACROSS FORECAST AREA THIS MORNING AND
INTO EARLY AFTERNOON. SOUTHWEST PART OF CWA WILL LIKELY SEE THE RAIN
SHUT OFF FIRST AND COULD POSSIBLY SEE A FEW BREAKS IN THE CLOUDS
LATE IN THE DAY. WRAP AROUND SHOULD KEEP RAIN LINGERING THE LONGEST
IN NORTH CENTRAL PARTS OF FORECAST AREA THIS EVENING.

ONCE THIS SYSTEM MOVES OUT...A ZONAL FLOW WITH SLIGHT RIDGING
DEVELOPS ON MONDAY. WESTERLY SURFACE WINDS SHOULD KEEP TEMPERATURES
ON THE MILD SIDE...BUT A COLD FRONT IN THE NORTHERN PLAINS STILL ON
TRACK TO BE DIVING SOUTHWARD ON TUESDAY. WILL LEAVE CHANCE POPS WE
HAD GOING WITH THIS FRONT. THIS WILL BRING MORE SEASONAL
TEMPERATURES FOR LATER IN THE WEEK.

PC

&&

.PREV DISCUSSION...
350 PM SAT...
SOGGY CONDITIONS WILL GET JUST SOGGIER. SATELLITE IMAGERY SHOWS
PRIMARY WEATHER MAKING VORTICITY CENTER NEAR CENTRAL NM/TX BORDER
WILL TRACK NORTHEAST THIS EVENING. GFS/ETA MODELS HAVE TRENDED WITH
A MORE NORTHERN TRACK OF FEATURE WHICH APPEARS JUSTIFIED BY
SATELLITE. DOWNSTREAM ISENTROPIC LIFT PER 12Z/18Z ETA ON
295K/300K/305K SURFACES PROGGED TO BLOSSOM THIS EVENING WITH CURRENT
BAND OF RAIN MOVING NORTHEAST ACROSS CWA. EXPECT RAIN INTENSITIES TO
PICK UP THIS EVENING AS ASSOCIATED WARM FRONT OVER CENTRAL KANSAS
BULGES NORTHEAST. PRECIPITABLE WATER VALUES PROGGED TO EXCEED 1 INCH
WHICH IS AROUND 300 PERCENT OF NORMAL. PROGGED QPF AMOUNTS IN THE
1/2 TO 1 INCH RANGE. WILL CONTINUE FLOOD WATCH FOR SOUTHERN HALF OF
CWA AS HEADWATER FLASH FLOOD GUIDANCE VALUES FOR SEVERAL AREA RIVERS
ARE AOB .5/HOUR.

ETA UNDERFORECASTING MOISTURE AND BELIEVE TEMPERATURES WILL
BASICALLY FLAT LINE...AND EVEN RISE A FEW DEGREES OVER SOUTHWESTERN
SECTIONS...DURING THE NIGHT. CURRENT EXPECTATIONS ARE FOR WARM FRONT
TO STALL SOUTH OF THE MO RIVER TOMORROW WITH SURFACE LOW TRACKING
ALONG IT. SO TEMPERATURES WILL BE A BIT TRICKY. ENOUGH INSTABILITY
TO WARRANT MENTION OF THUNDER OVER PARTS OF WEST CENTRAL/CENTRAL MO.
NOT EXPECTING MUCH OF A DIURNAL TEMPERATURE SWING NORTH OF THE WARM
FRONT. TRAILING VORTICITY MAX OVER NORTH CENTRAL NV EXPECTED TO
EVOLVE INTO THE WRAP AROUND PART OF THE CIRCULATION TO KEEP
NORTHWEST MO IN THE RAIN SHIELD.

CLOUDS/RAIN WILL END FROM WEST TO EAST SUNDAY EVENING WITH CLOUDS
CLEARING LIKEWISE. MONDAY MORNING LOWS SHOULD BE ABOVE NORMAL WITH A
GENERAL WESTERLY BOUNDARY LAYER FLOW. ALSO EXPECT A RATHER MILD DAY
DUE TO SAME FLOW WHICH EXTENDS UP TO 850MB. BUMPED MAX TEMPERATURES
A FEW DEGREES.

NORTHERN SHORTWAVE PROGGED TO DROP SOUTHEAST LATE MONDAY NIGHT AND
FORCE A COLD FRONT THROUGH THE CWA ON TUESDAY. PVA AHEAD OF FEATURE
AND ISENTROPIC LIFT EXPECTED TO GENERATE SUFFICIENT LIFT FOR SOME
SPOTTY LIGHT RAIN ACROSS NORTHERN MO LATE MONDAY NIGHT. ALSO ADDED
MENTION OF SNOW NEAR THE MO/IA BORDER. ANY PRECIPITATION WILL BE
LIGHT AS DEEP MOISTURE LACKING. RAIN CHANCES THREAT WILL QUICKLY
EXIT REGION BY TUESDAY AFTERNOON.

MID WEEK EXPECTED TO BE DRY. IN THE WAKE OF TUESDAYS SYSTEM COLD
AIR ADVECTION WILL COVER THE AREA THROUGH WEDNESDAY. SOME MODERATION
OF TEMPERATURES ON THURSDAY AS WE GET ON THE BACK SIDE OF THE
SURFACE HIGH.

ANOTHER FAST MOVING SHORTWAVE IN THE NORTHERN FLOW PROGGED TO MOVE
THROUGH THE NORTHERN U.S. ON FRIDAY WITH ANOTHER COLD FRONT
DROPPING SOUTH. MOISTURE RATHER LIMITED SO WENT WITH ONLY SLIGHT
CHANCE OF PRECIPITATION.

MJ

MADE A FEW UPDATES TO THE GOING FORECAST TO INCREASE AFTERNOON POPS
TO CATEGORICAL IN THE WESTERN FORECAST SECTION AND TO TWEAK
AFTERNOON TEMPERATURES. RAIN HAS BEEN REPORTED BY THE IXD AND OJC
ASOS LOCATIONS WITHIN THE PAST HOUR AND WILL CONTINUE TO SPREAD EAST
INTO WESTERN MISSOURI AND ACROSS THE REST OF THE KANSAS CITY METRO
AREA THIS AFTERNOON. TEMPERATURES WITHIN THE AREA OF RAIN SHOULD
HAVE ALREADY REACHED THEIR MAXIMUM...AND WITH FALL A BIT THIS
AFTERNOON. HAVE ADJUSTED TEMPERATURE TRENDS TO REFLECT THIS.

STOFLET

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH UNTIL 4 PM SUNDAY FOR
KSZ057...KSZ060...KSZ103...KSZ104...KSZ105.
MO...FLOOD WATCH UNTIL 4 PM SUNDAY FOR
MOZ028...MOZ029...MOZ030...MOZ031...MOZ032...MOZ033...MOZ037...
MOZ038...MOZ039...MOZ040...MOZ043...MOZ044...MOZ045...
MOZ046...MOZ053...MOZ054.

WFO EAX
Hazardous weather outlook, Feb 13, 5:44 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 AM CST SUN FEB 13 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141200-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS IN PORTIONS OF CENTRAL MISSOURI
THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 70 AND EAST OF HIGHWAY
30. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY.

RUN OFF FROM THE RAIN OVERNIGHT...WITH SOME ADDITIONAL SHOWERS TODAY
WILL CONTINUE TO AGGRAVATE FLOODING PROBLEMS ALONG AREA RIVERS FROM
EAST CENTRAL KANSAS THROUGH WEST CENTRAL AND CENTRAL MISSOURI. A
FLOOD WATCH REMAINS IN EFFECT FOR TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT MOVING SOUTH ACROSS MISSOURI AND EASTERN KANSAS MONDAY
NIGHT AND INTO TUESDAY MORNING MAY PRODUCE A RAIN SNOW MIX. AT THIS
TIME...NO SIGNIFICANT SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

PC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Clay

When
February 13, 6:00 AM CST to 2:00 PM CST
Where
Clay forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.050, -92.717

The Fishing River near Mosby crested at 21.00 feet, or 3.00 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437494.